| Model Number |
5952-40-14 |
| Medical Device Problem Code |
Difficult to Insert (1316)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/23/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an initial total knee replacement, the surgeon failed to install the articular surface.After closer inspection, an internal rim flaw was detected.There was no patient impact or surgical delay.A second device was inserted without issue.Attempts were made and no further information was provided.
Additional Manufacturer Narrative
(b)(4) concomitant medical product: unknown tibial tray: catalog#ni, lot#ni.Report source: foreign: (b)(6).Visual examination of the returned product identified distal surface damage (nicked/gouged) and that the dovetail feature is compressed and flared.Dhr was reviewed and no discrepancies related to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Investigation results concluded that the reported event was due to use error.Damage to the articular surface can occur if the articular surface is not correctly placed and oriented before pushing it using the insert instrument.Detailed instructions for inserting the articular surface are provided in the relevant surgical technique document.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.